Akathisia and Me

The side effect of akathisia is the worst feeling because it feels like neverending restlessness, creating anxiety for myself. I shake my legs and cross and uncross them constantly. Psychiatric medication will do that. It feels as if my skin will jump off. It isn’t the strongest side effect, but it is the most constant. I did not know that this would be a side effect I would endure, but so far, it is the most obvious side effect I’ve encountered. I guess this is part of the experience of managing symptoms and side effects. I wonder if I look impatient or antsy, because it gives that feeling, although I’m not waiting on anything much except for it to stop. My legs doing this dance that won’t stop. I’ve discovered that it’s gonna be a part of me for the long haul, unless there are other psychiatric medications that do better. It’s just me and akathisia. Try saying that three times fast.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s